Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at May 17, 2013, 5:55 PM MDT for Johnson County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2013, 5:55 PM MDT (23:55 UTC)
- Expired
- May 17, 2013, 8:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 194 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WGUS55 KRIW 172355
FFWRIW
WYC019-180200-
/O.NEW.KRIW.FF.W.0002.130517T2355Z-130518T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
555 PM MDT FRI MAY 17 2013
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 800 PM MDT
* AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. WELL OVER ONE INCH OF RAIN HAS FALLEN IN LESS THAN
30 MINUTES WEST OF THE I25 DIVIDE AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...I25
EXIT 280 AND STATE HWY 196 MILE MARKER 280.
OVER 1.35 INCHES OF RAIN FELL IN THE CRAZY WOMAN CREEK DRAINAGE IN
LESS THAN 30 MINUTES. THIS DRAINAGE HAS A HISTORY OF PRODUCING FLASH
FLOODING.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 278 AND
287.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 69 AND
75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4422 10643 4407 10633 4393 10677 4403 10681
4419 10651
$$
ALLEN1 follow-up statement
425
WGUS75 KRIW 180105
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
705 PM MDT FRI MAY 17 2013
WYC019-180120-
/O.CAN.KRIW.FF.W.0002.000000T0000Z-130518T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON WY-
705 PM MDT FRI MAY 17 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL JOHNSON
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4422 10643 4407 10633 4393 10677 4403 10681
4419 10651
$$
ALLENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:59 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 17, 3:59 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT FRI MAY 17 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY TODAY...MORNING LINGERING SHOWERS OVER THE WRN AND NWRN BORDER REGIONS THIS MORNING GIVING WAY TO SHOWERS WITH SOME THUNDER RUNNING DIAGONALLY FROM THE EVANSTON AREA NE TO SHERIDAN. LOOKS A BIT SPLIT AS FAR AS HIGH TEMPS GO TOO...THE 70 DEG DEMARCATION LINE RUNS FROM AROUND ROCK SPRINGS WY ON THE SOUTH TO JUST WEST OF LOVELL WYO ON THE NORTH WITH 50 TO 60 DEG HIGHS PREVALENT ACROSS THE MOUNTAINS. LOWER MID AND UPPER 70S TO NEAR 80 WILL BE COMMON EAST OF THIS LINE. SPLIT SHORTWAVE ACTIVITY...ONE EXITING NEAR NWRN TO NRN WY WITH ANOTHER JUST MOVING INTO THE STATE FROM THE SW. BEST INSTABILITY SHOWING UP NEAR THE SOUTHERN BIG HORNS AND INTERSECTION WITH THE OWL CREEK RANGE...BOTH ML AND SFC. LINE BETWEEN THERMOPOLIS AND EDGERTON...INCLUDING SOME OF HOT SPRINGS...WASHAKIE...AND JOHNSON COUNTIES... LOOKS TO HAVE THE BEST ABILITY TO PRODUCE SOMEWHAT STRONGER CONVECTION LATER IN THE DAY AS LL MOISTURE AND CONVERGENCE WILL BE MAXIMIZED HERE...IN ADDITION TO H85 TO H5 SHEAR OF 35 TO 40 KTS. POSSIBLE MARGINAL SEVERE WITH HALF TO THREE QUARTER INCH HAIL AND STRONG OUTFLOW WINDS. ADDITIONALLY...BIG HORN COUNTY MAY ALSO GET OUTFLOW DOMINATED LINE TYPE CONVECTION AS T-STORMS DEVELOPING OFF THE ABSOROKA MOUNTAINS MOVE THROUGH. AFTERNOON DCAPE VALUES ARE HOVERING BETWEEN 600 AND 700 J/KG FOR MOST AREAS...WHICH WILL PUT THE CONVECTIVE ACTIVITY TODAY IN A NARROW MARGINALLY SEVERE WIND...UP TO 55 MPH...CATEGORY THIS AFTERNOON. ELSEWHERE...PRECIP MODE WILL BE WEAK TO MODERATELY CONVECTIVE WITH RELATIVELY LOW INSTABILITIES...BUT THE ELEVATED TERRAIN TOGETHER WITH STRONGER JET LEVEL WINDS NEAR 80KTS FLOWING OVER THIS PART OF THE CWA WILL BE THE PREFERRED AREA FOR EARLY INITIATION TODAY. WRN CONUS TROF BECOMING MORE NEGATIVELY TILTED TODAY THROUGH TOMORROW. AS IT DOES...WE WILL LOSE MUCH OF THE UPPER LEVEL SUPPORT/FLOW...SHIFTING OVER FAR EASTERN CWA. ALSO...CLOUD COVER AND COOL MOIST CONDITIONS OVER WESTERN 3/4RDS OF FA WILL KEEP OVERALL INSTABILITY ON THE LOW SIDE COMPARED WITH TODAY. JOHNSON COUNTY HOWEVER WILL ONCE AGAIN HAVE THE BEST SHOT AT PRODUCING STRONGER THUNDER SATURDAY. OTHERWISE...EXPECT SCATTERED SHOWERS AND ISOLATED THUNDER OVER MOST AREAS...WITH LESS PRCIP AND AREAL COVERAGE OVER THE SOUTH CENTRAL AND SOUTHWEST CWA. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY THE MAIN DIGGING NEGATIVELY TILTED TROUGH SHOULD BE OVER OUR CWA BY SATURDAY NIGHT BEFORE CLOSING OFF BY 18Z SUNDAY. ON SATURDAY NIGHT MOST OF THE PRECIP WILL BE CONFINED TO CENTRAL AND NORTHERN WYOMING. THEN AS THE LOW CLOSES OFF OVER THE EASTERN HALF OF WYOMING...MOISTURE AND COLD AIR WILL WRAP AROUND THE CLOSED LOW SPREADING PRECIP INTO SOUTHERN WYOMING. THE COOLING TREND WILL CONTINUE ON SUNDAY. H7 TEMPS WILL COOL DOWN TO BETWEEN -3 AND -4C IN NW WYOMING BY SUNDAY WITH SNOW LEVELS GETTING DOWN TO 6500 FEET THERE. ELSEWHERE...SNOW LEVELS SHOULD BE AROUND 8K. ON SUNDAY NIGHT CYCLOGENESIS WILL TAKE PLACE AT H7 AND ABOVE OVER SOUTH DAKOTA WHICH WILL DEEPEN THE NORTHERLY UPSLOPE FLOW EAST OF THE DIVIDE. THE UPSLOPE COMPONENT WILL LOWER THE SNOW LEVEL DOWN TO 7500 FEET DUE TO ADIABATIC COOLING ALONG THE EAST SLOPE OF THE WIND RIVER...ABSAROKA AND BIG HORN MOUNTAINS SUNDAY NIGHT. CONVERSELY...SNOW LEVELS SHOULD BE UP AS HIGH AS 9K ALONG THE WEST SLOPE OF THE WIND RIVER MTNS SUNDAY NIGHT DUE TO DOWNSLOPE FLOW THERE. THESE SNOW LEVELS SHOULD PERSIST THROUGH MONDAY WITH THE PRECIP BECOMING MORE STRATIFORM EAST OF THE DIVIDE AS THE UPSLOPE DEEPENS. THE MOST SNOWFALL SHOULD FALL ALONG THE EAST SLOPE OF THE WIND RIVER MTNS WHERE THE ORIENTATION OF THE MOUNTAIN RANGE WILL BE BETTER SUITED TO FORCING THE NORTHERLY FLOW INTO AN UPSLOPE COMPONENT WHERE AT LEAST 4 TO 5 INCHES OF SNOW IS EXPECTED SUNDAY NIGHT INTO MONDAY. THE BIG HORN AND ABSAROKA MTNS SHOULD SEE 2 TO 3 INCHES. ON MONDAY NIGHT THE PRECIP SHOULD START TO WIND DOWN. ON TUESDAY A SHORT LIVED RIDGE OF HIGH PRESSURE WILL PROVIDE A PRECIP FREE DAY AND SLIGHTLY MILDER TEMPS. THEN BY WEDNESDAY A STRONG CLOSED LOW MIGRATING DOWN ALONG THE CANADIAN PACIFIC COAST WILL SET UP SHOP OVER THE PACIFIC NORTHWEST. THE FIRST SHORTWAVE THAT THIS CIRCULATION WILL EJECT TOWARD THE NORTHEAST WILL PROVIDE A SHOT OF THUNDERSTORMS TO NW WYOMING FOR WEDNESDAY. A SURFACE BASED SOUTHEAST FLOW PROVIDING AMPLE LOW LEVEL MOISTURE COMBINING WITH INSTABILITY WILL RESULT IN THUNDERSTORM DEVELOPMENT IN JOHNSON COUNTY AND THE BIG HORN MTNS AS WELL WEDNESDAY. THE NEXT SUCH EJECTED SHORTWAVE WILL PROVIDE ANOTHER SHOT OF T STORMS FOR NW WYOMING NEXT FRIDAY WITH SOUTHEAST SURFACE WINDS FEEDING LOW LEVEL MOISTURE INTO JOHNSON COUNTY AND THE BIG HORN MOUNTAINS FOR THUNDERSTORMS THERE AS WELL. THE SOUTHWEST STEERING FLOW OUT AHEAD OF THIS CLOSED LOW IN THE PACIFIC NW WILL PROVIDE A WARMING TREND FOR THE CWA THROUGH NEXT WEEK. THE EURO AND THE GFS BOTH SUPPORT THIS TREND. && .AVIATION.../00Z ISSUANCE/ SHOWERS CONTINUE ACROSS THE WEST TERMINAL AREA AS ANOTHER WAVE MOVES OVERHEAD IN SOUTHWEST FLOW...KJAC HAS BEEN IN AND OUT OF MVFR TO IFR CONDITIONS THROUGH THE MORNING WITH WIDESPREAD MOUNTAIN OBSCURATIONS ONGOING. SOME CLEARING HAS TAKEN PLACE THIS MORNING AROUND KBPI AND KPNA AS A RIDGE OF HIGH PRESSURE BATTLES THE TROF TO THE WEST. TRICKY FORECAST AT KBPI AND KPNA AS THEY WILL LAY JUST ON THE INFLECTION POINT BETWEEN THE TWO DIFFERING AIR MASSES. HOWEVER...SHOWERS AND SOME STORMS WILL INCREASE IN COVERAGE AFTER 22Z...SO WILL KEEP VCTS AND VCSH IN FORECAST FOR THOSE TWO TERMINALS. OTHERWISE...SHOWERS WILL CONTINUE ON AND OCCASIONALLY OFF THROUGH THE TAF PERIOD AT KJAC AS A COLD FRONT PUSHES IN AND STALLS IN ADDITION TO AN UPPER LEVEL SHORTWAVE MOVING OVERHEAD FOR MUCH OF THE DAY. AT ALL OTHER TERMINALS...SCATTERED CONVECTION IS EXPECTED TO RETURN FROM NOW THROUGH THE EVENING TODAY EXCEPT KCPR AND KRKS WHERE MOSTLY DRY SOUTHWEST WINDS COULD GUST AS HIGH AS 35 KTS IN THE AFTERNOON. AN ISOLATED SHOWER OR TWO CANNOT BE RULED OUT NEAR KRKS IF THEY ARE INITIATED OFF THE UNITAH MOUNTAINS. HOWEVER...OVERALL CONDITIONS ARE NOT CONDUCIVE TO MAINTAINING THUNDERSTORMS FROM KRKS TO KCPR. STORMS TODAY WILL FAVOR THE BIG HORN VALLEY AND ADJACENT MOUNTAINS...AND THE WIND RIVER MOUNTAINS AND VALLEY SECONDLY. STORMS THAT DO FORM WILL HAVE VERY GUSTY AND ERRATIC OUTFLOWS...ESPECIALLY FROM 18-00Z. A COLD FRONT MOVES THROUGH FROM WEST TO EAST THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CONTINUE TODAY AS ANOTHER COUPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION...ESPECIALLY ACROSS THE WESTERN HALF OF THE CWA. THESE STORMS WILL PRESNT AT TIMES...BRIEF STRONG ERRATIC WINDS...SMALL HAIL AND OCCASSIONAL TO FREQUENT LIGHTNING. AMBIENT WINDS WILL ALSO BECOME STRONG AND QUITE GUSTY THIS AFTERNOON...ESPECIALLY ACROSS SWEETWATER AND NATRONA COUNTIES...EAST OF A LINE FROM ROCK SPRINGS TO MUDDY GAP AND ONE TO CASPER. AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SATURDAY AND SUNDAY...HOWEVER COOLER HIGH TEMPERATURES...MOSRE MOISTURE IN THE AREA AND EXITING INSTABILITY - LESS CHANCES FOR LIGHTNING SATURDAY AND SUNDAY - WILL LIMIT FIRE DANGERS THIS WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRAUN LONG TERM...LIPSON AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, May 17, 5:00 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT FRI MAY 17 2013 WYZ001>020-022>030-181200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT FRI MAY 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WEST AND NORTH. A FEW OF THESE STORMS HAVE THE POTENTIAL IN BECOMING QUITE STRONG TO EVEN SEVERE...WITH STRONG WIND AND HAIL POSSIBLE. THE STRONGEST THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS JOHNSON COUNTY LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA. SUNDAY AND MONDAY...A MUCH COLDER STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE ROCKIES POSSIBLY SPREADING AN UPSLOPE RAIN EVENT TO CENTRAL WYOMING WITH SNOW IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER INCLUDING HAIL OF ANY SIZE...WINDS GREATER THAN 45 MPH...RAIN TOTALS OVER A HALF AN INCH...ANY FLOODING...AS WELL AS ANY CREEKS OR STREAMS THAT ARE BANKFULL OR RISING FAST. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 17, 3:52 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 352 PM MDT FRI MAY 17 2013 WYZ009-011-172230- BIGHORN MOUNTAINS SOUTHEAST WY-SOUTHEAST JOHNSON COUNTY WY- 352 PM MDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 430 PM MDT... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF MAYOWORTH...OR 18 MILES WEST OF KAYCEE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... STATE HWY 191 MILE MARKER 10 AND MAYOWORTH AROUND 415 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 253 AND 263. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4397 10676 4363 10654 4357 10704 4374 10711 TIME...MOT...LOC 2152Z 235DEG 25KT 4372 10698 JONES
Special weather statement, May 17, 4:16 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT FRI MAY 17 2013
WYZ004-006-008-009-172245-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-
416 PM MDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN...
NORTHWESTERN JOHNSON AND NORTHERN WASHAKIE COUNTIES IN NORTH CENTRAL
WYOMING UNTIL 445 PM MDT...
AT 415 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF MEDICINE LODGE
ARCHAEOLOGICAL SITE TO TEN SLEEP...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
PAINTROCK CANYON AROUND 425 PM MDT.
MEADOWLARK LAKE AROUND 435 PM MDT.
CLOUD PEAK AROUND 445 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4461 10741 4461 10739 4459 10737 4456 10736
4456 10721 4428 10696 4405 10748 4439 10777
4462 10742
TIME...MOT...LOC 2217Z 244DEG 34KT 4438 10762 4408 10744
ALLENLocal storm report, May 17, 4:20 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
420 PM MDT FRI MAY 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FUNNEL CLOUD 12 W WORLAND 44.01N 108.20W
05/17/2013 WASHAKIE WY FIRE DEPT/RESCUE
0339 PM FUNNEL CLOUD 4 N WORLAND 44.06N 107.96W
05/17/2013 WASHAKIE WY TRAINED SPOTTER
ROTATING WALL CLOUD WAS ALSO OBSERVED.
0341 PM HAIL WINCHESTER 43.86N 108.16W
05/17/2013 M1.00 INCH WASHAKIE WY TRAINED SPOTTER
HAIL ACCUMULATED ONE INCH DEEP.
&&
DLIPSONSpecial weather statement, May 17, 4:42 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
442 PM MDT FRI MAY 17 2013
WYZ008>010-172315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTHEAST
JOHNSON COUNTY WY-
442 PM MDT FRI MAY 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN AND NORTHWESTERN
JOHNSON COUNTIES IN NORTH CENTRAL WYOMING UNTIL 515 PM MDT...
AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF U.S.
HWY 14 MILE MARKER 30 TO POWDER RIVER PASS...AND MOVING NORTHEAST AT
40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
U.S. HWY 16 MILE MARKER 80 AROUND 450 PM MDT.
THE GILEAD FIRE BURN SCAR AT AROUND 455 PM MDT.
U.S. HWY 16 MILE MARKER 90...SADDLESTRING AND BUFFALO AROUND 505 PM
MDT.
JOHNSON COUNTY FAIRGROUNDS...I90 MILE MARKER 60...JCT I90 AND I25...
I90 EXIT 53...I90 EXIT 51...I90 EXIT 47...HWY JCT 87 AND I90...LAKE
DE SMET AND FORT PHIL KEARNY AROUND 510 PM MDT.
U.S. HWY 16 AROUND 515 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
55.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4410 10703 4460 10756 4464 10749 4461 10745
4461 10739 4456 10736 4457 10625
TIME...MOT...LOC 2242Z 235DEG 34KT 4459 10737 4423 10700
ALLENSpecial weather statement, May 17, 4:50 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 450 PM MDT FRI MAY 17 2013 WYZ009>011-172330- BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 450 PM MDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 530 PM MDT... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 270...OR 16 MILES NORTH OF KAYCEE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... STATE HWY 196 MILE MARKER 280 AROUND 500 PM MDT. I25 EXIT 280 AROUND 505 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 270 AND 288. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4425 10651 4403 10623 4385 10666 4397 10682 TIME...MOT...LOC 2246Z 222DEG 20KT 4395 10668 JONES
Special weather statement, May 17, 5:09 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 509 PM MDT FRI MAY 17 2013 WYZ008>011-180000- BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY- 509 PM MDT FRI MAY 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 600 PM MDT... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF DULLKNIFE RESERVOIR...OR 23 MILES NORTHWEST OF KAYCEE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... STATE HWY 196 MILE MARKER 280 AROUND 525 PM MDT. I25 EXIT 280 AROUND 530 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 276 AND 299. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4452 10650 4404 10614 4389 10693 4409 10712 TIME...MOT...LOC 2309Z 244DEG 32KT 4400 10687 JONES
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:47 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| May 16, 7:17 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| May 17, 2:19 PM MDT | Special Weather Statement | RIW | Hot Springs | 41 min |
| May 17, 3:07 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs, Washakie | 53 min |
| May 17, 3:15 PM MDT | Tornado Warning | RIW | Johnson | 45 min |
| May 17, 3:30 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Washakie | 60 min |
| May 17, 3:38 PM MDT | Tornado Warning | RIW | Johnson | 37 min |
| May 17, 3:52 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| May 17, 4:16 PM MDT | Special Weather Statement | RIW | Big Horn | 29 min |
| May 17, 4:42 PM MDT | Special Weather Statement | RIW | Johnson | 33 min |
| May 17, 4:50 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| May 17, 4:53 PM MDT | Flash Flood Warning | RIW | Big Horn, Johnson | 2 hr |
| May 17, 5:09 PM MDT | Special Weather Statement | RIW | Johnson | 51 min |
| May 17, 5:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 62 min |
| May 17, 5:59 PM MDT | Flash Flood Warning | RIW | Johnson | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.